Aa
Aa
A
A
A
Close
761614 tn?1234300320

What helps Zoloft withdrawal?

Have been taking Zoloft for 3 years and find that I feel okay but some of the things that were stressing me have gone away.  I am going to try to get off of it.

I recently got off of my Crestor, after a Medifast diet that let me lose 40 pounds.  That helped a lot.  I am hoping that with the weight loss that will also help with the withdrawal of other meds.
JET 81
4 Responses
Sort by: Helpful Oldest Newest
547573 tn?1234655710
Congratulations on your weight loss. That's a major accompllishment and I'm proud of you.
Anti-depressants, such as Zoloft do not normally present significant withdrawal symptoms, but, as with any psychotropic medication it's best to seek to advice of your physician before discontinuing it.
If you choose to do so without the advice of a doctor, it is best to slowly reuce your dosage each week until such time you are completely free from the drug.
You may still experience strange sensations, such as dizziness, sweats, confusion, etc., but these are psychological in nature and not detrimental to your health although you may feel they are.
Remember that some individuals are unfortunately just destined to taking medicatioan for the rest of their life in order to perform their daily functions to the best of their abilities.
If you'd like additional advice or support, let me know what dosage of Zoloft you're taking and i'll help you in any way I can.
Regradless of what you choose to do, good luck.

Michael
Helpful - 0
761614 tn?1234300320
I am taking Zoloft 100 mg.  I thought I would try to start taking half daily for three weeks and then half every other day for three weeks.  That should do it.  Thanks for the advice and encouragement.

Jet81
Helpful - 0
822259 tn?1238509934
Hello I am currently in the process of switching zoloft 150mg it has been 13 days.
My doc switched me to wellbutrin300mg from one day to the next. I am regretting
not researching the side-effects but will not turn back at this point. I did not even
realize I was experiencing withdrawl symptoms I thought I cought a bug and couldn't
get rid of it. Dizzy, fatigue,headache(like I have never experienced) sick to my stomach
everyday. I don't know when it's going to end but my doc's solution was put me back
on zoloft. I do need help with my depression but, I will never use zoloft again it's not
worth it I have also gained 45 lbs in past 2 yrs. I am seeing a pattern of symptoms on
these web sites. I am hitting the gym daily and hope to be free of all meds soon


Good Luck
Helpful - 0
Avatar universal
I have to interject, the drugs themselves do not cause weight gain, they increase your cravings. I was on Zoloft, and I couldn't stop eating!  I gained 30lbs in a couple of years and fighting to get back down in weight.  It's pretty common for folks with depression to emotionally eat, and it's a struggle.

I don't recommend to anyone to stop their meds, especially if it's clinical depression. SSRI's and "their cousins" are part of one class of meds, but there are others out there that work well or even better. It's worth it to get a referral to a psychiatrist so a proper diagnosis and med regime in place.  Of course diet and exercise are fantastic and should be part of your wellness program if possible, but excercise won't replace the chemicals or imbalances in the brain.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.